arrow-small-left Created with Sketch. arrow-small-right Created with Sketch. Carat Left arrow Created with Sketch. check Created with Sketch. circle carat down circle-down Created with Sketch. circle-up Created with Sketch. clock Created with Sketch. difficulty Created with Sketch. download Created with Sketch. email email Created with Sketch. facebook logo-facebook Created with Sketch. logo-instagram Created with Sketch. logo-linkedin Created with Sketch. linkround Created with Sketch. minus plus preptime Created with Sketch. print Created with Sketch. Created with Sketch. twitter logo-twitter Created with Sketch.

Estalis patch: change or faulty batch? — Ask Dr Jean

Ask Dr Jean 9 Mar 2021
Ask dr jean envelope pink

When it comes to women's health, there is no such thing as a silly question. Do you have a question you want answered, but have been too afraid or embarrassed to bring it up with your GP? Or you forgot to ask while you were in the doctor's surgery? Now, you can 'Ask Dr Jean'.

Answering your questions for this edition of 'Ask Dr Jean' is Jean Hailes endocrinologist and President of the Australasian Menopause Society, Dr Sonia Davison (pictured below).

Question

I have been using Estalis 140/50 patches [a type of menopausal hormone therapy] for a few years and doing well on them. However since the new batch has come in after short supply, I have continued with hot flushes and sweats, and just wondering if there has been a change or chance of a faulty batch? Thanks.

Dr Sonia Davison

Answer

There hasn't been a change in the Estalis patch formulation to my knowledge.

If the patches have been stored incorrectly during transport there is a possibility that this may affect their effectiveness.

If women have been off treatment due to recent hormone therapy product shortages, it is also possible that symptoms may take 4-6 weeks to settle back on treatment.

Another possibility for symptoms is the addition of another medication that may be causing the symptoms rather than menopause (in the product information for many medications, flushes and sweats may be listed, even as an uncommon side effect).

Watch a video of Dr Sonia Davison talking about menopause.

Read more about menopausal hormone therapy (MHT).

Download the fact sheet on menopause.